# SDR 96ZZZX1539

- Difficulty date: March 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N63157
- Make and model: Cessna 150M
- Aircraft serial: 15077145
- System (JASC): 8011 · Engine Starter
- Part: Clutch
- Part number: CC150
- Condition: Seized
- Location: Starter
- Component: Prestolite, MZ4214
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

CLUTCH ENGAGED IN-FLIGHT.  PILOT NOTED REDUCTION IN ENGINE RPM.  AFTER LANDING AND POWER WAS REDUCED TO IDLE, ENGINE INSTALLED.  INSPECTION OF CLUTCH AND STARTER REVEALED THAT CLUTCH HAD 'FROZEN' TO STARTER GEAR AND HAD DRIVEN STARTER ARMATURE TO A HIGH SPEED.  ARMATURE WINDINGS SEPARATED FROM ARMATURE.  OVERHAUL RECORDS STATE THAT ALL APPLICABLE MANUFACTURERS SB'S ARE C/W (12-20-94).  NO DIRECT REFERENCE TO CONTINENTAL SB 79-10 STARTER CLUTCH AND MODIFICATION.  SUBMITTER SUSPECTS LACK OF LUBRICATION AND/OR SPECIFIC TIME INTERVALS AND CRITERIA FOR INSPECTION OF CLUTCH.
